MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER, &; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER, &; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recw1720 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the extension leg tubing turn black on both lumens.It was stated the only medications that were infused were ceftriaxone 2g qhs and ns.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of catheter discoloration was confirmed; however, the root cause was not identified.The product returned for evaluation was one 5fr d/l powerpicc solo catheter.Usage residues were observed throughout the sample.Both extension tubes appeared discolored.Following longitudinal bisection of one tube within the discolored region, inspection of the inside surface revealed the discoloration to be more extensive.Microscopic inspection sample confirmed that the material of the extension tubes was discolored.The inside surface was scraped using an instrument confirmed that the discoloration permeated the extension tubing material.The observed material discoloration appeared to be more severe on the inside, suggesting that an infusate or combination of infusates may have contributed; however, the source of the discoloration could not be identified.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.A lot history review (lhr) of recw1720 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER, &
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8323206
Report Number3006260740-2019-00201
Device Sequence Number16181573
Product Code LJS
UDI-Device Identifier00801741155017
UDI-Public(01)00801741155017
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1295108FD3
Device Lot NumberRECW1720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1